MAUDE Adverse Event Report: BIOMET MICROFIXATION HTR*PMI 106871/E.D.L.66 LEFT FRONTAL TEMPORAL PARIETAL IMPLANT; CUSTOM MADE DEVICE

BIOMET MICROFIXATION HTR*PMI 106871/E.D.L.66 LEFT FRONTAL TEMPORAL PARIETAL IMPLANT; CUSTOM MADE DEVICE
Model Number N/A
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Depression (2361); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.The user facility is foreign; therefore, a facility medwatch report will not be available.(b)(6).
 
Event or Problem Description
It was reported the custom cranioplasty plate did not fit as expected upon implantation.The implant did not match the defect and had to be altered with a milling machine.Upon implantation, the implant still protrudes and it was difficult to close the skin.A surgical delay greater than thirty (30) minutes was reported.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
It was reported the custom cranioplasty plate did not fit as expected upon implantation.The implant did not match the defect and had to be altered with a milling machine.Upon implantation, the implant still protrudes and it was difficult to close the skin.A surgical delay of one and a half hours was reported.During outpatient follow-up, the doctor noted that the cosmetic aspect is suboptimal and the plate is visible as a slight elevation in the forehead.The suboptimal cosmetic aspect has negatively impacted the patient¿s existing depression.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
Visual examination of the post-operative scans by the designer/manufacturer, zb cas, identified a 7 mm gap between the defect and the implant around the frontal and top region.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Review of complaint history search for part 'pm' in item class 'htr' identified [10] additional report(s) for a same or similar event from (b)(6) 2019: present.A lot number search is not applicable because this is a custom, patient matched implant with lot quantity one.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Common Device Name
CUSTOM MADE DEVICE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10341401
Report Number0001032347-2020-00332
Device Sequence Number19047553
Product Code KKY
UDI-Device Identifier00888233026246
UDI-Public00888233026246
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K924935
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2023
Device Model NumberN/A
Device Catalogue NumberPM623280
Device Lot Number987270
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer10/30/2020
01/25/2021
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date11/06/2020
01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;